Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 17, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jul 1, 2025, 7:55 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, South Carolina. It took effect at Jul 2, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2025, 7:55 PM EDT (23:55 UTC)
- In effect from
- Jul 2, 2025, 6:00 AM EDT
- Expired
- Jul 2, 2025, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC
The radar
The Wilmington radar (KLTX), 9 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763 WHUS42 KILM 012355 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 755 PM EDT Tue Jul 1 2025 NCZ108-SCZ056-021000- /O.EXP.KILM.BH.S.0016.000000T0000Z-250702T0000Z/ /O.NEW.KILM.BH.S.0017.250702T1000Z-250703T0000Z/ Coastal New Hanover-Coastal Georgetown- 755 PM EDT Tue Jul 1 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In North Carolina, Coastal New Hanover County. In South Carolina, Coastal Georgetown County. * WHEN...From 6 AM EDT Wednesday through Wednesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-021000- /O.EXP.KILM.RP.S.0011.000000T0000Z-250702T0000Z/ /O.NEW.KILM.RP.S.0012.250702T1000Z-250703T0000Z/ Coastal Brunswick- 755 PM EDT Tue Jul 1 2025 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Brunswick County. * WHEN...From 6 AM EDT Wednesday through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ NCZ106-020100- /O.EXP.KILM.BH.S.0016.000000T0000Z-250702T0000Z/ Coastal Pender- 755 PM EDT Tue Jul 1 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ SCZ054-020100- /O.EXP.KILM.RP.S.0011.000000T0000Z-250702T0000Z/ Coastal Horry- 755 PM EDT Tue Jul 1 2025 ...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ 9
1 follow-up statement
587 WHUS42 KILM 020801 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 401 AM EDT Wed Jul 2 2025 NCZ106-030000- /O.EXA.KILM.BH.S.0017.250702T1000Z-250703T0000Z/ Coastal Pender- 401 AM EDT Wed Jul 2 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...Coastal Pender County. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ SCZ054-030000- /O.EXA.KILM.RP.S.0012.250702T1000Z-250703T0000Z/ Coastal Horry- 401 AM EDT Wed Jul 2 2025 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Horry County, mainly north of Myrtle Beach. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...A moderate to strong south to north longshore current is also expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ NCZ108-SCZ056-030000- /O.CON.KILM.BH.S.0017.250702T1000Z-250703T0000Z/ Coastal New Hanover-Coastal Georgetown- 401 AM EDT Wed Jul 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In North Carolina, Coastal New Hanover County. In South Carolina, Coastal Georgetown County. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-030000- /O.CON.KILM.RP.S.0012.250702T1000Z-250703T0000Z/ Coastal Brunswick- 401 AM EDT Wed Jul 2 2025 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Brunswick County. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ABW
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 1, 7:24 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 1, 7:24 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
724 PM EDT Tue Jul 1 2025
.SYNOPSIS...
An approaching cold front will bring elevated shower and
thunderstorm chances and slightly cooler temperatures through
Wednesday. The weakening front will then slowly move offshore
through Friday with a return of more typical summertime weather
likely through early next week.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Latest surface analysis shows the Bermuda high still extending
westward into the Carolinas, as has been the case for days now.
Meanwhile, persistent flow out of the SSW has continued to bring in
more isolated showers and storms. Coverage is a bit higher than
yesterday, thanks to a little more forcing from an upper low
offshore of the Florida Atlantic coast. These intermittent showers
and storms continue through this afternoon, dying after sunset.
Convection will try to reignite in some isolated spots inland late
tonight, thanks to some weak lobes of vorticity ahead of the main
upper trough. Lows tonight in the low-to-mid 70s.
Upper trough pattern slowly progresses eastward through the
Carolinas Wednesday, dragging a cold front with it. Kinematics with
this system aren't particularly impressive, so severe weather isn't
much of a concern. Despite that, showers and storms are expected to
become more widespread in the afternoon as the atmosphere becomes
more moderately unstable. Long, skinny CAPE profiles and
precipitable water values soaring above 2 inches create a potential
flash flooding concern, particularly in training storms. Storm
motions and Corfidi downshear vectors are a bit faster than they
have been in previous days (15-19 kts), so it may take a bit more
training to get flooding. Even with precipitable water hanging above
2 inches, there's some lingering dry air in the upper levels that
would inhibit widespread flooding concerns. Even so, rainfall rates
of 1-3"/hour cannot be ruled out, and we are in a "Marginal Risk"
(threat level 1/4) for excessive rainfall.
Highs only reach the mid-to-upper 80s before clouds and rain cut off
the heat.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Some higher pops remain across the area Wednesday
night into Thursday morning via the pre frontal trough and
associated convection. Per usual the front lags behind and the wind
shift gradually occurs mid day or so Thursday. Good chance pops
reside more along coastal areas later Thursday due this slow
progression. The forecast remains dry for Friday. Highs will be in
the lower to middle 90s with lows in the lower to middle 70s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Overall a nice start to the holiday weekend with refreshing
temperatures and lower dewpoints as high pressure builds in from
the northeast. Forecast becomes a bit more challenging later in
the weekend into next week as some offshore moisture may advect
slowly into the region. This along with quick air mass
modification warrants lower chance pops beginning Sunday and
increasing slightly into the new work week.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
High clouds will begin moving in from the west early tonight,
with lower clouds developing inland during pre-dawn hours.
Moderate confidence in sub-VFR ceilings around 1500 ft west of
I-95 from ~9z into Wednesday morning, but confidence is lower on
if these ceilings will impact KFLO and KLBT, and if they do how
long before they lift to VFR. Currently forecasting MVFR at FLO
from 10-14z, hanging on a little longer at LBT until ~16z. There
may be light showers overnight, but thunder chances are low.
Shower coverage increases during the day Wednesday ahead of an
approaching cold front, with scattered thunderstorms and
potentially heavy rain rates expected by midday leading to
variable vsbys. South- southwest winds around 5-10kts for most
of the TAF period, with gusts of 15-20 kts during the day.
Extended Outlook...Expect possible flight restrictions Thursday
through Saturday from isolated to scattered afternoon/evening
convection.
&&
.MARINE...
Through Wednesday...
Small Craft Advisory in effect until 5 AM EDT
Wednesday. Southwesterly winds continue, backing off to 15 kts after
the advisory is over, gusting up to 20-22 kts. Seas mostly linger
near 3-4 ft, with a few 5-6 ft waves likely during the advisory.
Wednesday Night through Sunday...
A brief wind shift will occur Thursday which becomes distorted
during the day via the sea breeze and follows a similar trend
Friday and Friday night. A slightly better defined NE to E flow
develops at least briefly Saturday. Finally a weak coastal
trough will mark a return to more of a southeast direction by
the end of the period. As for wind speeds not really
anticipating anything of the standard 10-15 knots. Significant
seas will be mostly 2-4 feet perhaps better represented by 2-3
feet at times.
&&
.TIDES/COASTAL FLOODING...
Other - Rip Currents: There is a high risk of rip currents
for the beaches of Brunswick County, as well as beaches north
of Myrtle Beach in Horry County, for Tuesday and Wednesday as
southerly 6 sec swell builds to 4-5 feet ahead of an approaching
cold front. Breaking wave heights around 5 feet are possible on
Tuesday.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
High Risk for Rip Currents until 8 PM EDT this evening for NCZ110.
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ056.
High Risk for Rip Currents until 8 PM EDT this evening for SCZ054.
MARINE...Small Craft Advisory until 5 AM EDT Wednesday for AMZ250-252-
254-256.
&&
SYNOPSIS...ILM
NEAR TERM...IGB
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...VAO
MARINE...SHK/IGB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jul 1, 1:59 PM EDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 159 PM EDT Tue Jul 1 2025 AMZ250-252-254-256-021800- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 159 PM EDT Tue Jul 1 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ056-021800- Coastal Pender-Coastal New Hanover-Coastal Georgetown- 159 PM EDT Tue Jul 1 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A moderate to high risk of rip currents is possible Wednesday, along with a moderate to strong south to north longshore current. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ054-021800- Coastal Brunswick-Coastal Horry- 159 PM EDT Tue Jul 1 2025 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A moderate to high risk of rip currents is possible Wednesday, along with a moderate to strong longshore current. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 021800- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 159 PM EDT Tue Jul 1 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IGB
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:55 PM EDT | Rip Current Statement | ILM | Brunswick | 24 hr |
Nearby
Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.